Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/77770
Authors: 
Peters, Hans
Roy, Souvik
Storcken, Ton
Year of Publication: 
2011
Citation: 
[Journal:] SERIEs - Journal of the Spanish Economic Association [ISSN:] 1869-4195 [Publisher:] Springer [Place:] Heidelberg [Volume:] 2 [Year:] 2011 [Issue:] 4 [Pages:] 485-496
Abstract: 
We consider voting rules on a multidimensional policy space for a continuum of voters with elliptic preferences. Assuming continuity, gamma -strategy-proofnessmeaning that coalitions of size smaller or equal to a small number gamma cannot manipulateand unanimity, we show that such rules are decomposable into one-dimensional rules. Requiring, additionally, anonymity leads to an impossibility result. The paper can be seen as an extension of the model of Border and Jordan (1983) to a continuum of voters. Contrary, however, to their finite case where single voters are atoms, in our model with nonatomic voters even a small amount of strategy-proofness leads to an impossibility.
Subjects: 
strategy-proof voting
continuum of voters
multidimensional policy space
elliptic preferences
JEL: 
D71
D72
Persistent Identifier of the first edition: 
Creative Commons License: 
http://creativecommons.org/licenses/by/2.0/
Document Type: 
Article

Files in This Item:
File
Size
251.54 kB





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.